Poly Pharmacy-Induced Long-QT Syndrome and Torsades de Pointes: A Case Report
Hajiesmaeili M*, Afzal G and Sahraei Z
Department of Clinical Pharmacy, Shahid Beheshti University of Medical Sciences, Tehran, Iran
- *Corresponding Author:
- Hajiesmaeili M
Department of Clinical Pharmacy
Shahid Beheshti University of Medical Sciences, Tehran, Iran
Tel: +98 99901
E-mail: [email protected]
Received Date: April 04, 2017; Accepted Date: April 12, 2017; Published Date: April 28, 2017
Citation: Hajiesmaeili M, Afzal G, Sahraei Z (2017) Poly Pharmacy-Induced Long-QT Syndrome and Torsades de Pointes: A Case Report. J Pharma Care Health Sys 4:174. doi: 10.4172/2376-0419.1000174
Copyright: © 2017 Hajiesmaeili M. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Polypharmacy-induced QT prolongation is a possible hazardous adverse effect of several medication combinations. When QT prolongation leads to torsade de pointes, life-threatening or mortal outcomes can result. A 45-year-old man presented to the emergency department due to the use of methadone in the field with ventricular tachycardia and after successful resuscitation after cardiac arrest, under ICU care, has been exacerbated torsade de point due to polypharmacy with high-dose methadone, the patient had multiple risk factors for prolonged QT syndrome including methadone therapy, multiple drug therapy leading to potential drug interactions, electrolyte disturbances such as hypomagnesaemia. Clinical pharmacy must be aware of multidrug interactions potentiating QT prolongation and leading to torsade de pointes. In this article has emphasized the importance of considering the cumulative effects of several drugs used in the ICU and their timely treatment and possible avoidance of poly pharmacy.